Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 167, NWS Jackson, MS

October 13, 20095 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Oct 13, 2009, 5:58 PM CDT for 5 counties in Mississippi. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2009, 5:58 PM CDT (22:58 UTC)
Expired
Oct 13, 2009, 11:00 PM CDT
In force
5 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 8:00 PM CDTFLASH FLOODYazoo City, MSSEVERAL STREETS WERE BLOCKED OFF IN TOWN AND WOOLFOLK MIDDLE SCHOOL WAS CLOSED THE FOLLOWING DAY DUE TO HIGH WATER.
Oct 13, 8:51 PM CDTFLASH FLOOD1 Ne Vicksburg, MSEXTENSIVE FLOODING NEAR SKY FARM AVE AND MISSION 66 ROADWAYS. 2 TO 3 FEET OF WATER OVER ROADWAYS MAKING THEM IMPASSABLE AND ARE CURRENTLY CLOSED.
Oct 13, 8:55 PM CDTFLASH FLOOD1 S Vicksburg, MSFIRESTATION NUMBER 5 BEGINNING TO BE INUNDATED WITH WATER ALONG HIGHWAY 61 SOUTH IN VICKSBURG CITY LIMITS.
Oct 13, 9:45 PM CDTFLASH FLOOD6 Se Vicksburg, MSWATER THREATENING HOMES IN THE LAKE PARK SUBDIVISON ALONG LAKE VIEW ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 122 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 132258
FFWJAN
MSC053-055-125-149-163-140300-
/O.NEW.KJAN.FF.W.0167.091013T2258Z-091014T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT TUE OCT 13 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  WESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF YAZOO CITY...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VALLEY PARK...
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...

* UNTIL 1000 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  12 MILES NORTH OF PANTHER BURN TO 12 MILES SOUTHWEST OF GLEN ALLAN
  TO 44 MILES WEST OF LE TOURNEAU...OR ALONG A LINE EXTENDING FROM
  HOLLANDALE TO 7 MILES NORTH OF LAKE PROVIDENCE TO MANGHAM. THE     
  STORMS WERE MOVING EAST AT 25 MPH WITH ADDITIONAL SHOWERS BEHIND   
  THE LINE. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE   
  TO TWO INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MIDNIGHT...PHOENIX...LITTLE YAZOO...TINSLEY...HOLLY BLUFF...
  ONWARD...DELTA CITY...NITTA YUMA...GRACE...FITLER...YOUNGTON...OAK
  RIDGE...FLOWERS...BOVINA...YOKENA...ISOLA AND ANGUILLA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
FOUR HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3310 9067 3328 9072 3331 9033 3262 9033
      3206 9105 3217 9100 3221 9116 3238 9088
      3236 9091 3250 9112 3252 9112 3249 9100
      3264 9100 3263 9114 3297 9112 3292 9120
      3294 9120

$$

BK
2 follow-up statements
000 
WGUS54 KJAN 140255
FFWJAN
MSC053-055-125-149-163-140400-
/O.EXT.KJAN.FF.W.0167.000000T0000Z-091014T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT TUE OCT 13 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  WESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF YAZOO CITY...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VALLEY PARK...
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...

* UNTIL 1100 PM CDT

* AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  HEAVY RAIN MOVING ACROSS THE WARNING AREA. ESTIMATED RADAR         
  RAINFALL AMOUNTS...ON THE ORDER OF TWO TO THREE INCHES...HAVE      
  OCCURRED IN THE PAST THREE HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ONWARD AND ISOLA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3310 9067 3328 9072 3331 9033 3262 9033
      3206 9105 3217 9100 3221 9116 3238 9088
      3236 9091 3250 9112 3252 9112 3249 9100
      3264 9100 3263 9114 3297 9112 3292 9120
      3294 9120

$$

EEC
000 
WGUS74 KJAN 140358
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1058 PM CDT TUE OCT 13 2009

MSC053-055-125-149-163-140408-
/O.EXP.KJAN.FF.W.0167.000000T0000Z-091014T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MS-HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-
1058 PM CDT TUE OCT 13 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR WESTERN
YAZOO...ISSAQUENA...SHARKEY...HUMPHREYS AND WARREN COUNTIES...

HEAVY RAIN AND THE RISK FOR ADDITIONAL FLASH FLOODING HAVE ENDED.

LAT...LON 3310 9067 3328 9072 3331 9033 3262 9033
      3206 9105 3217 9100 3221 9116 3238 9088
      3236 9091 3250 9112 3252 9112 3249 9100
      3264 9100 3263 9114 3297 9112 3292 9120
      3294 9120

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 3:36 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Oct 13, 3:36 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT TUE OCT 13 2009

...SIGNIFICANT FLOODING EVENT UNDERWAY...

.DISCUSSION...THE FOCUS OF THIS FORECAST CONTINUES TO BE ON THE
HEAVY RAIN/FLOODING EVENT CURRENTLY UNFOLDING ACROSS THE NW/N
PORTIONS OF THE CWA. SFC FEATURES REMAIN SIMILAR WITH THE INVERTED
SFC BOUNDARY STILL EXTENDING ACROSS THE NW PORTION AND THE MARINE
WARM FRONT ACROSS S MS WHICH IS A BIT FURTHER N THAN THIS MORNING.
MODELS SEEM TO HANDLING THIS WELL ALONG WITH THE EVOLUTION OF THE
MAIN PRECIP AREA. THE MAIN PLAYER IN HOW THINGS WILL EVOLVE THROUGH
THIS EVENING IS THE EFFECTS OF MESOSCALE FEATURES. LATEST RADAR
TRENDS ARE SUGGESTING A BIT MORE OF A SE PUSH AS A VISIBLE BOUNDARY
HAS SURGED OUT OF THE RAIN AREA ACROSS N LA NEAR SHV. THIS COULD
HELP FOCUS THE MAIN PRECIP AXIS A TAD FURTHER S FROM LATE AFTERNOON
INTO THE EVENING AS THINGS ARE COMING TOGETHER IN A CONFLUENCE AXIS
OVER N-CENTRAL...NE LA. THE CURRENT WATCH WILL BE CLOSE TO COVERING
THIS WITH THE PRIMARY HEAVY RAIN AXIS ALONG THE S/SE EDGE OF THE
WATCH. HOWEVER...WE MAY HAVE TO EXPAND THE WATCH A STRIP OF COUNTIES
TO THE S/SE INTO THE EVENING. THE AIRMASS REMAINS EXTREMELY MOIST
WITH 2.2 TO 2.4 IN PWATS. THE RAINFALL PRODUCTION WILL CONTINUE TO
BE VERY EFFICIENT AND WIDESPREAD 2-3 INCHES WILL BE COMMON. THAT
WILL CAUSE QUITE A BIT OF FLOODING/FLASH FLOODING ISSUES BUT IT WILL
BE THE LOCALIZED 4-6 INCH AMOUNTS THAT WILL POSE A SIGNIFICANT
ISSUE. CONDITIONS ARE EXTREMELY SATURATED OVER THE NW 1/3 OF THE CWA
AND BASICALLY...THEY CAN NOT HANDLE ANYMORE WATER.

FOR THIS EVENING/OVERNIGHT...THINGS WILL EVOLVE SLOWLY WITH THE
MAJORITY OF THE PRECIP FALLING BETWEEN 5-10 PM. AFTER THAT...THINGS
SHOULD TREND DOWNWARD AS ASCENT WANES AND LOW LEVEL FLOW VEERS. A
SFC WAVE WILL ALSO PUSH EAST AS THIS OCCURS AND HELP DRAG SOUTHWARD
SOME COOLER AIR AND ALLOW FOR ANOTHER BOUNDARY TO STALL OVER THE CWA
FOR WED.

THE MAIN PRECIP FOR WED SHOULD BE WITH WHATS LEFT OVER FROM
OVERNIGHT. IM EXPECTING MOST OF WED TO BE MUCH LESS ACTIVE IN THE
PRECIP DEPARTMENT. WE WILL BE BETWEEN SYSTEMS AND THE
AIRMASS/ATMOSPHERE WILL BE IN THE RECOVERY PROCESS AND BEGINNING TO
RESPOND TO THE NEXT SYSTEM FOR THU.

BY THU...A POTENT WAVE WILL BE DROPPING OUT OF THE PLAINS IN A NW
FLOW REGIME. QUESTION MARKS EXIST ON WHERE THE OLD BOUNDARY WILL BE
LOCATED AND HOW MUCH DESTABILIZATION WILL OCCUR AS MID LEVEL HEIGHTS
FALL AND A SFC LOW PRESSURE AREA DEVELOPS ALONG THE OLD BOUNDARY. AT
THIS TIME...AREAS ALONG A LINE FROM VICKSBURG TO DEKALB AND POINTS
SOUTH SEEM TO GENERATE THE BEST COMBINATION OF INSTABILITY/LIFT AND
SHEAR TO SUPPORT SOME STRONG/SVR STORMS THU AFTERNOON IN ADVANCE OF
THE COLD FRONT. DMG WINDS SEEM TO BE THE PRIMARY RISK WITH THIS.

THU EVENING...FALL WILL ARRIVE AND LIKELY LINGER INTO THE MIDDLE OF
NEXT WEEK WITH THE COLDEST AIR SO FAR THIS FALL SEASON. CONTINUED
THE TREND OF GOING COOLER THAN THE EXTENDED GUID ON TEMPS. /CME/

&&

.AVIATION...WIDESPREAD IFR/LIFR CEILINGS...TO BRIEF LOCALIZED LIFR
CEILINGS...ARE EXPECTED TO CONTINUE AT ALL TAF SITES THIS
AFTERNOON...TONIGHT...AND INTO WEDNESDAY AS BROKEN/OVERCAST CLOUD
DECKS VARY FROM 3000-500 FEET AT LOCATIONS. IN ADDITION...OCCASIONAL
MVFR/IFR...TO LOCALIZED LIFR...VISIBILITIES WILL BE POSSIBLE THIS
AFTERNOON THROUGH TONIGHT AS A RESULT OF MODERATE TO HEAVY SHOWERS
AS AN AREA OF RAIN...WITH SOME EMBEDDED THUNDERSTORMS...MOVES EAST
NORTHEAST ACROSS THE AREA OVER THE NEXT 24 HOURS.  GOOD RAIN CHANCES
WILL CONTINUE INTO TONIGHT...BUT WILL BEGIN TO TAPPER OFF THROUGH
THE MORNING HOURS ON WEDNESDAY.  THIS...IN ADDITION TO FOG
DEVELOPMENT WHERE RAIN ISNT FALLING...WILL AGAIN CAUSE PREVAILING
MVFR/IFR VISIBILITIES AT SITES WEDNESDAY MORNING. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  79  64  78 /  99  72  13  72
MERIDIAN      68  81  64  79 /  99  76  16  73
VICKSBURG     67  78  64  76 / 100  72  12  71
HATTIESBURG   71  84  67  82 /  78  72  15  76
NATCHEZ       69  81  67  81 /  97  80  17  73
GREENVILLE    63  72  59  71 / 100  37  18  63
GREENWOOD     65  73  58  71 / 100  38  17  64

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 2 AM CDT WEDNESDAY FOR MSZ018-019-
     025>050-053.

LA...FLASH FLOOD WATCH UNTIL 2 AM CDT WEDNESDAY FOR LAZ007>009-015-
     016-023>025.

AR...FLASH FLOOD WATCH UNTIL 2 AM CDT WEDNESDAY FOR ARZ074-075.

&&

CME
19
Hazardous weather outlook, Oct 13, 1:42 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CDT TUE OCT 13 2009

ARZ074-075-LAZ007>009-MSZ018-019-025>037-040>042-141845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-
SHARKEY-YAZOO-
142 PM CDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY...

WITH AN AREA OF MODERATE TO HEAVY RAIN CONTINUING TO MOVE EAST
NORTHEAST ACROSS THE REGION TONIGHT...FLOODING WILL CONTINUE TO OCCUR
ACROSS PORTIONS OF THE AREA. A FLOOD WATCH ALSO REMAINS IN EFFECT
FOR TONIGHT. ADDITIONAL RAINFALL AMOUNTS ON THE ORDER OF 4 TO 6 INCHES
WILL BE POSSIBLE ACROSS AREAS THAT HAVE ALREADY RECEIVED 2 TO 4
INCHES OF RAIN WITHIN THE LAST 24 HOURS. SIGNIFICANT FLOODING IS
POSSIBLE DURING THIS TIME AS SOIL CONDITIONS REMAIN SATURATED AND
QUICK RUNOFF FROM RAINFALL OCCURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT.

LAZ015-016-023>026-MSZ038-039-043>066-072>074-141845-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
142 PM CDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY. A
VIGOROUS UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE REGION. INSTABILITY AND STRONG WINDS ALOFT AHEAD OF THE
FRONT WILL RESULT IN THE CHANCE OF A FEW STRONG TO SEVERE THUNDERSTORMS
ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Local storm report, Oct 13, 3:26 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     FLASH FLOOD      3 W RULEVILLE           33.72N 90.60W
10/13/2009                   SUNFLOWER          MS   EMERGENCY MNGR

            SOUTHERN LANE OF HIGHWAY 8 HAS BEEN WASHED OUT ALONG THE
            BIG SUNFLOWER RIVER.

&&

JALLEN
Local storm report, Oct 13, 3:27 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      CLEVELAND               33.74N 90.73W
10/13/2009                   BOLIVAR            MS   CO-OP OBSERVER

            SEVERAL STREETS BLOCKED OFF IN TOWN DUE TO EXCESSIVE
            WATER OVER ROADS MAKING TRAFFIC IMPASSABLE.

&&

JALLEN
Local storm report, Oct 13, 4:03 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
10/13/2009                   CHICOT             AR   EMERGENCY MNGR

            3 STREETS IN DERMOTT ARE UNDER WATER...6 RDS ACROSS THE N
            HALF OF THE CO ARE CLOSED. APPROX 2 IN OF RAIN HAS FALLEN
            SINCE 8-9 AM.

1120 AM     FLASH FLOOD      HAMBURG                 33.23N 91.80W
10/13/2009                   ASHLEY             AR   EMERGENCY MNGR

            SEVERAL RDS FLOODED IN HAMBURG AND CROSSETT ALONG WITH
            SOME IN THE COUNTY.

0210 PM     FLASH FLOOD      LAKE VILLAGE            33.32N 91.28W
10/13/2009                   CHICOT             AR   EMERGENCY MNGR

            40 PERCENT OF COUNTY ROADS ARE UNDER WATER. CITIES OF

            LAKE VILLAGE, EUDORA, AND DERMOTT ARE BEGINNING TO FLOOD.

0300 PM     FLASH FLOOD      CLEVELAND               33.74N 90.73W
10/13/2009                   BOLIVAR            MS   CO-OP OBSERVER

            SEVERAL STREETS BLOCKED OFF IN TOWN DUE TO EXCESSIVE
            WATER OVER ROADS MAKING TRAFFIC IMPASSABLE.

0312 PM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
10/13/2009                   CHICOT             AR   EMERGENCY MNGR

            SIXTY PERCENT OF ROADS UNDER WATER...EIGHT HOMES AND TWO
            BUSINESSES WITH WATER

0312 PM     FLASH FLOOD      MERIGOLD                33.84N 90.73W
10/13/2009                   BOLIVAR            MS   CO-OP OBSERVER

            STREET FLOODING REPORTED IN MERIGOLD

0323 PM     FLASH FLOOD      3 W RULEVILLE           33.72N 90.60W
10/13/2009                   SUNFLOWER          MS   EMERGENCY MNGR

            SOUTHERN LANE OF HIGHWAY 8 HAS BEEN WASHED OUT ALONG THE
            BIG SUNFLOWER RIVER.

&&

CME
Local storm report, Oct 13, 5:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      GRENADA                 33.78N 89.81W
10/13/2009                   GRENADA            MS   EMERGENCY MNGR

            ROADS FLOODING IN THE CITY OF GRENADA.

&&

CME
Local storm report, Oct 13, 5:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FLASH FLOOD      OLD MILO                33.29N 91.89W
10/13/2009                   ASHLEY             AR   LAW ENFORCEMENT

            COUNTY RD 73 NEAR MILO IS CLOSED DUE TO FLOODING. OTHER
            ROADS REMAIN FLOODED ACROSS THE CO WITH A FEW POTENTIAL
            CLOSINGS IF RAIN PERSISTS.

&&

CME
Local storm report, Oct 13, 5:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      BASTROP                 32.77N 91.91W
10/13/2009                   MOREHOUSE          LA   EMERGENCY MNGR

            WATER THREATENING TO ENTER HOMES IN MAPLEWOOD SUBDIVISION
            IN BASTROP. SANDBAGGING CREWS ARE CURRENTLY WORKING TO
            STOP RISING WATER IN NEIGHBORHOOD.

&&

JALLEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 8:42 PM CDTRiver Flood WarningJANLeake9 days
Oct 12, 8:43 PM CDTRiver Flood WarningJANAttala4 days
Oct 12, 8:43 PM CDTRiver Flood WarningJANLeake8 days
Oct 12, 8:48 PM CDTRiver Flood WarningJANYazoo13 hr
Oct 12, 9:49 PM CDTRiver Flood WarningJANCarroll, Leflore4 days
Oct 12, 9:50 PM CDTRiver Flood WarningJANSharkey8 days
Oct 13, 4:23 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 23 more22 hr
Oct 13, 10:07 AM CDTFlash Flood WarningJANBolivar, Washington6 hr
Oct 13, 10:20 AM CDTRiver Flood WarningJANLeake6 days
Oct 13, 11:22 AM CDTFlash Flood WarningJANLeflore, Sunflower6 hr
Oct 13, 11:47 AM CDTRiver Flood WarningJANYazoo8 days
Oct 13, 11:47 AM CDTRiver Flood WarningJANSunflower10 days
Oct 13, 1:36 PM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery6 hr
Oct 13, 4:00 PM CDTFlash Flood WarningJANBolivar, Washington6 hr
Oct 13, 5:09 PM CDTFlash Flood WarningJANLeflore, Sunflower5 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.